Alert archive / California / Wind Advisories in 2025
Wind Advisory 6, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Feb 23, 2025, 8:27 AM PST for Modoc County, California; Washoe County, Nevada. It took effect at Feb 24, 2025, 10:00 AM PST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2025, 8:27 AM PST (16:27 UTC)
- In effect from
- Feb 24, 2025, 10:00 AM PST
- Expired
- Feb 25, 2025, 2:03 AM PST
- In force
- 16 hr
- Issued by
- NWS Reno, NV
Counties Modoc County, CA, Washoe County, NV
The radar
The Reno radar (KRGX), 165 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 4.5 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1515 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
257 WWUS75 KREV 231627 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 827 AM PST Sun Feb 23 2025 CAZ070-NVZ005-242300- /O.NEW.KREV.WI.Y.0006.250224T1800Z-250225T1200Z/ Surprise Valley California-Northern Washoe County- Including the cities of Eagleville, Gerlach, Cedarville, Empire, and Fort Bidwell 827 AM PST Sun Feb 23 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM MONDAY TO 4 AM PST TUESDAY... * WHAT...Southwest to west winds 20 to 30 mph with gusts up to 55 mph. Stronger gusts to 65 mph for wind prone areas near the Warner Mountains. * WHERE...In California, Surprise Valley California. In Nevada, Northern Washoe County. * WHEN...From 10 AM Monday to 4 AM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ072-NVZ002-242300- /O.NEW.KREV.LW.Y.0009.250224T1500Z-250225T0600Z/ Greater Lake Tahoe Area- Including the cities of Stateline, South Lake Tahoe, Markleeville, Incline Village, Truckee, Tahoe City, and Glenbrook 827 AM PST Sun Feb 23 2025 ...LAKE WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM PST MONDAY FOR LAKE TAHOE... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph and waves 2 to 4 feet for Lake Tahoe. * WHERE...Greater Lake Tahoe Area. * WHEN...From 7 AM to 10 PM PST Monday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ NVZ004-242300- /O.NEW.KREV.LW.Y.0009.250224T1800Z-250225T0600Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Imlay, Fernley, Nixon, Lovelock, Silver Springs, and Fallon 827 AM PST Sun Feb 23 2025 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST MONDAY FOR PYRAMID LAKE... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph and waves 2 to 4 feet for Pyramid Lake. * WHERE...Western Nevada Basin and Range including Pyramid Lake. * WHEN...From 10 AM to 10 PM PST Monday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ MD
3 follow-up statements
448 WWUS75 KREV 241129 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 329 AM PST Mon Feb 24 2025 CAZ070-NVZ005-251200- /O.CON.KREV.WI.Y.0006.250224T1800Z-250225T1200Z/ Surprise Valley California-Northern Washoe County- Including the cities of Eagleville, Cedarville, Fort Bidwell, Gerlach, and Empire 329 AM PST Mon Feb 24 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST TUESDAY... * WHAT...Southwest to west winds 20 to 30 mph with gusts up to 55 mph. Stronger gusts to 65 mph for wind prone areas near the Warner Mountains. * WHERE...In California, Surprise Valley California. In Nevada, Northern Washoe County. * WHEN...From 10 AM this morning to 4 AM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ072-NVZ002-250600- /O.CON.KREV.LW.Y.0009.250224T1500Z-250225T0600Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Incline Village, Stateline, Glenbrook, Markleeville, Tahoe City, and Truckee 329 AM PST Mon Feb 24 2025 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM PST THIS EVENING FOR LAKE TAHOE... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph and waves 2 to 4 feet for Lake Tahoe. * WHERE...Greater Lake Tahoe Area. * WHEN...From 7 AM this morning to 10 PM PST this evening. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ NVZ004-250600- /O.CON.KREV.LW.Y.0009.250224T1800Z-250225T0600Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Imlay, Nixon, Silver Springs, Fallon, Lovelock, and Fernley 329 AM PST Mon Feb 24 2025 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING FOR PYRAMID LAKE... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph and waves 2 to 4 feet for Pyramid Lake. * WHERE...Western Nevada Basin and Range including Pyramid Lake. * WHEN...From 10 AM this morning to 10 PM PST this evening. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ GG
041 WWUS75 KREV 250539 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 939 PM PST Mon Feb 24 2025 CAZ072-NVZ002-004-250645- /O.EXP.KREV.LW.Y.0009.000000T0000Z-250225T0600Z/ Western Nevada Basin and Range including Pyramid Lake-Greater Lake Tahoe Area- Including the cities of Tahoe City, Silver Springs, Incline Village, Glenbrook, Imlay, Stateline, South Lake Tahoe, Truckee, Nixon, Fernley, Markleeville, Fallon, and Lovelock 939 PM PST Mon Feb 24 2025 ...LAKE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... As lake winds have subsided and are no longer anticipated to reach advisory criteria, the Lake Wind Advisory will be allowed to expire. $$ CAZ070-NVZ005-251200- /O.CON.KREV.WI.Y.0006.000000T0000Z-250225T1200Z/ Surprise Valley California-Northern Washoe County- Including the cities of Gerlach, Fort Bidwell, Cedarville, Empire, and Eagleville 939 PM PST Mon Feb 24 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph. * WHERE...In California, Surprise Valley California. In Nevada, Northern Washoe County. * WHEN...Until 4 AM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ MRC
285 WWUS75 KREV 251003 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 203 AM PST Tue Feb 25 2025 CAZ070-NVZ005-251115- /O.CAN.KREV.WI.Y.0006.000000T0000Z-250225T1200Z/ Northern Washoe County-Surprise Valley California- Including the cities of Fort Bidwell, Eagleville, Gerlach, Cedarville, and Empire 203 AM PST Tue Feb 25 2025 ...WIND ADVISORY IS CANCELLED... Winds have fallen below advisory levels but will remain gusty through daybreak. $$ GG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Feb 23, 1:05 AM PST, 7 hours 22 minutes earlier.
Area forecast discussion, Feb 23, 1:05 AM PST, 7 hours 22 minutes before
Area Forecast Discussion National Weather Service Reno NV 105 AM PST Sun Feb 23 2025 .SYNOPSIS... * Periods of light showers expected through Monday with strong, gusty winds Monday. * Unseasonable warmth will continue this week. * A more unsettled weather pattern may emerge next weekend through the first week of March. && .DISCUSSION... Current radar imagery shows light showers over portions of NE CA. Those showers will continue to move east through this afternoon, but will primarily stay north of South Lake Tahoe. Snow levels remain above 7500 feet but a couple flurries along the highest Sierra peaks can't be ruled out. A brief lull late tonight will give way to more light showers Monday. With both of these systems, though, little to no rain/snow accumulations are expected. The main impact Monday will be widespread gusty winds. Model members have trended up, with a 75% chance of max wind gusts exceeding 50 mph in areas of N Washoe county and NE CA. Wind prone areas will likely see gusts upwards of 50 mph while ridgetops will see gusts from 65-85 mph, with the strongest gusts north of Tioga Pass. Expect difficult driving for high profile vehicles as well as bumpy flights and recreational impacts. Additionally, ensure you tie down any loose outdoor furniture or objects. Spring-like temperatures reminiscent of April will stick around this week with a 10-20% chance of showers along the Sierra Thursday. Looking further out, the storm door is open for another storm system; the Climate Prediction Center shows cooler temperatures and wetter conditions for our area for the first full week of March. -Giralte && .AVIATION... VFR conditions expected for all terminals through the weekend. However, light rain showers may impact KTRK/KTVL today. LLWS and mountain wave turbulence will impact Sierra Front terminals until 23/18Z before another round of LLWS returns for all terminals (except KMMH) after 24/07Z. -Giralte && .REV Watches/Warnings/Advisories... NV...None. CA...None. &&
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 8:27 AM PST | Lake Wind Advisory | REV | Alpine, El Dorado, Nevada, Placer | 38 hr |
Nearby
Wind Advisories in California, 2025Wind Advisories in Nevada, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.